Mississippi, 2005Hail and Damaging Winds in Mississippi, August 5, 2005
August 5, 2005 · NWS MEG · 6 events in 4 counties and zones
3 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 5, 2:00 PM CST, 45 minutes earlier.
Area forecast discussion, Aug 5, 2:00 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT FRI AUG 5 2005
.DISCUSSION...
COLD FRONT LOCATED ACROSS MISSOURI AND UPPER LEVEL LOW LOCATED ALONG
GULF COAST WILL BECOME THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY
OVER THE NEXT FEW DAYS ACROSS THE MIDSOUTH. COLD FRONT WILL SAG
SOUTHWARD INTO THE MIDSOUTH BY SATURDAY...AND WILL EVENTUALLY WASH
OUT OVER THE AREA BY THE END OF THE WEEKEND. UPPER LEVEL LOW WILL
MOVE NORTHWARD ALONG THE MISSISSIPPI/ALABAMA BORDER AND BY
MONDAY/MONDAY NIGHT WILL BE LOCATED OVER PORTIONS OF THE MIDSOUTH.
UPPER LEVEL LOW WILL MOVE AWAY FROM THE MIDSOUTH BY MID WEEK UNTIL
THEN EXPECT CHANCES FOR RAIN TO BE SLIGHTLY HIGHER THAN THE NORMAL
DIURNAL CONVECTION. HOWEVER WILL STILL HAVE CHANCE POPS ACROSS THE
CWA WITH A RANGE FROM 30 TO 50 DURING THIS TIME PERIOD. LATER POPS
MAY NEED TO BE RAISED EVEN FURTHER...ESPECIALLY FOR MONDAY WHEN THE
LOW PASSES OVER PORTIONS OF THE MIDSOUTH. CONVECTION SHOULD ALSO
KEEP TEMPERATURES A TAD COOLER WITH HIGHS IN THE UPPER 80S TO LOWER
90S.
HIGH PRESSURE WILL RETURN TO THE CWA BY MIDWEEK AND WILL DOMINATE
THE WEATHER THROUGH THE END OF THE FORECAST PERIOD. EXPECT TYPICAL
SUMMERTIME DIURNAL CONVECTION AROUND THE MIDSOUTH. WILL PUT 30 POPS
DURING THE DAY WITH 20 AT NIGHT. HIGH TEMPERATURES WILL ALSO RETURN
TO THE MID 90S.
&&
.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE
MO...NONE
MS...NONE
TN...NONE
KRM
Hazardous weather outlook, Aug 5, 3:11 AM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
411 AM CDT FRI AUG 5 2005
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061015-
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
411 AM CDT FRI AUG 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
WEST TENNESSEE...NORTH MISSISSIPPI AND SOUTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.
HOWEVER...THE CHANCE OF SEVERE WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Lee
- When
- August 5, 2:45 PM CST to 2:50 PM CST
- Where
- Lee County, Saltillo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.567, -89.117
Some trees and power lines were knocked down.
Thunderstorm Wind, Pontotoc
- When
- August 5, 3:15 PM CST to 3:20 PM CST
- Where
- Pontotoc County, Ecru
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.567, -89.117
A 5' X 7' shed was blown down and moved at least 250 feet.Five mobile homes suffered roof damage with one of the homes losing its roof. An underpinning from under a trailer was blown down. A swing set was turned over and split in two.Some shingles were blown off a roof. Many trees were blown down.
Hail, Pontotoc
- When
- August 5, 3:15 PM CST to 3:20 PM CST
- Where
- Pontotoc County, Ecru
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.000, -88.750
Thunderstorm Wind, Union
- When
- August 5, 3:50 PM CST to 3:55 PM CST
- Where
- Union County, Myrtle
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.383, -88.683
Some windows were blown down at one home. Some signs were blown down. Numerous large trees were knocked down.
Hail, Union
- When
- August 5, 3:50 PM CST to 3:55 PM CST
- Where
- Union County, Myrtle
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.350, -89.033
Hail, Chickasaw
- When
- August 5, 4:02 PM CST to 4:10 PM CST
- Where
- Chickasaw County, Okolona
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.350, -89.033
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Massachusetts, August 5, 20056 injured · $213,000 · 53 kt wind · 15 events
- Flash Flood and Damaging Winds in Texas, August 5, 2005$381,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Mississippi, August 5, 2005$289,000 · 55 kt wind · 11 events
- Hail and Damaging Wind in Georgia, August 5, 2005$301,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Alabama, August 5, 20052 injured · $100,000 · 1 in hail · 9 events
- Flooding in Ohio, August 5, 2005$250,000 · 4 events
- Hail and Damaging Wind in Alabama, August 5, 2005$120,000 · 52 kt wind · 2 events
- Damaging Wind in Alabama, August 5, 2005$110,000 · 50 kt wind · 1 event
- Lightning Strike in Alabama, August 5, 2005$60,000 · 1 event
- Damaging Winds in Virginia, August 5, 2005$49,000 · 50 kt wind · 5 events
- Damaging Winds in Rhode Island, August 5, 2005$35,000 · 52 kt wind · 3 events
- Damaging Winds in Connecticut, August 5, 2005$30,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472462, 5472463, 5472464, 5471379, 5471380, 5471381.